Alert archive / Oklahoma / Special Weather Statements in 2012

Special Weather Statement, NWS Norman, OK

August 7, 2012Jackson County, Oklahoma; Hardeman County, Texas

NWS Norman, OK issued this special weather statement at Aug 7, 2012, 11:23 PM CDT for Jackson County, Oklahoma; Hardeman County, Texas. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 7, 2012, 11:23 PM CDT (04:23 UTC)
Expired
Aug 8, 2012, 12:15 AM CDT
In force
52 min
Issued by
NWS Norman, OK

Counties Jackson County, OK, Hardeman County, TX

The radar

The Altus AFB radar (KFDR), 73 km from the middle of the area, began a volume at 04:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 00:00Z, 4.4 hours before the alert went out and 292 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 00:00Z on 2012-08-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 516 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 00:00Z on 2012-08-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -9 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
516 J/kg
Mixed-layer CIN
-101 J/kg
Mixed-layer LCL
2638 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
-9 m²/s²
0-3 km storm-relative helicity
19 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

749 
WWUS84 KOUN 080424
SPSOUN

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
1123 PM CDT TUE AUG 7 2012

OKZ033-036-TXZ083-080515-
HARMON OK-JACKSON OK-HARDEMAN TX-
1123 PM CDT TUE AUG 7 2012

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN HARMON...
SOUTHWESTERN JACKSON AND NORTHWESTERN HARDEMAN COUNTIES UNTIL 1215
AM CDT...

AT 1118 PM CDT...STRONG THUNDERSTORMS WERE ALONG A LINE EXTENDING
FROM DUKE TO 7 MILES WEST OF ELDORADO TO 6 MILES NORTHEAST OF
KIRKLAND...MOVING SOUTHEAST AT 15 MPH.

HAZARDS INCLUDE...
WIND GUSTS TO 50 MPH...
FREQUENT CLOUD TO GROUND LIGHTNING... 

LOCATIONS IMPACTED INCLUDE...
QUANAH...OLUSTEE...ELDORADO...DUKE AND GOODLETT. 

LAT...LON 3450 10000 3454 9981 3473 9957 3473 9953
      3459 9935 3438 9951 3418 9992 3420 9995
      3429 10000
TIME...MOT...LOC 0418Z 322DEG 14KT 3465 9958 3449 9978 3446 9999 

$$

11

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this special weather statement went out at Aug 7, 11:05 PM CDT, 18 minutes earlier.

Area forecast discussion, Aug 7, 11:05 PM CDT, 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
1105 PM CDT TUE AUG 7 2012

.AVIATION...
06Z TAFS... SCATTERED SHOWERS/STORMS WILL BE POSSIBLE THROUGH
WEDNESDAY EVENING BUT CHANCES ARE TOO LOW AT SOME SITES AND/OR AT
SOME TIMES FOR MENTION IN TAFS.

&&

.PREV DISCUSSION... /ISSUED 1001 PM CDT TUE AUG 7 2012/

DISCUSSION...
SHOWERS AND THUNDERSTORMS CONTINUE TO MOVE SLOWLY SOUTHEAST
THROUGH WESTERN PARTS OF THE AREA THIS EVENING. MODERATE SOUTHERLY
LOW LEVEL FLOW AND BAND OF SLIGHTLY STRONGER NW FLOW ALOFT MAY
KEEP ACTIVITY GOING A BIT LONGER INTO THE NIGHT. IN ADDITION
OTHER SHOWERS AND TSTMS MOVING OUT OF SE CO/WRN KS MAY MAKE INTO
WESTERN PARTS OF THE FA OVERNIGHT. THUS WILL BUMP UP THE POPS FOR
THE OVERNIGHT HOURS...ESP IN THE WEST. OTRW NO SIG CHANGES.

PREV DISCUSSION... /ISSUED 639 PM CDT TUE AUG 7 2012/

AVIATION...
00Z TAFS... SCATTERED SHOWERS/STORMS WILL AFFECT THE AREA TONIGHT
AND WEDNESDAY. HOWEVER... CHANCES TOO LOW AT SOME SITES FOR
MENTION IN TAF. WINDS WILL BE VARIABLE AND GUSTY NEAR ANY
THUNDERSTORMS. OTHERWISE... VFR CONDITIONS EXPECTED THROUGHOUT THE
TAF PERIOD.

PREV DISCUSSION... /ISSUED 402 PM CDT TUE AUG 7 2012/

DISCUSSION...
SHOWERS AND THUNDERSTORMS HAVE BEEN ONGOING SINCE THIS MORNING
ACROSS PORTIONS OF THE FA. CURRENTLY...A SFC TROUGH EXTENDS FROM
NW OK THROUGH CENTRAL AND SCENTRAL OK. ISOLATED TO WIDELY
SCATTERED STORMS HAVE DEVELOPED ALONG THIS FEATURE. FURTHER NORTH
ACROSS KS ECENTRAL KS...A SMALL COMPLEX HAS BEEN SLOWLY DRIFTING
SOUTHWARD ALL DAY. AN OUTFLOW BOUNDARY ASSOCIATED WITH THE
PREVIOUS WAS MOVING WEST AND SOUTHWESTWARD QUITE RAPIDLY INTO SW
KS...AND WILL PUSH INTO NORTHERN OK WITHIN THE NEXT 30 MINS. WATER
VAPOR IMAGERY SHOWS THE NEXT SIGNIFICANT VORT MAX...WITHIN THE
NORTHWESTERLY FLOW ALOFT EAST OF THE RIDGE AXIS...MOVING ACROSS NW
NEBRASKA AND W SD. A SHORTWAVE TROUGH EXTENDED FROM HERE THROUGH E
CENTRAL CO. EXPECT AN INCREASE IN COVERAGE ACROSS THE N/NW ZONES
LATE TONIGHT AS THIS SHORTWAVE MOVES INTO KS...IN ADDITION TO AN
UPPER JET MAX. IT IS UNCLEAR HOW MUCH COVERAGE WILL BE PRESENT
LATE TONIGHT CONSIDERING THE ACTIVITY FROM TODAY AND VARIOUS
BOUNDARIES PRESENT SO WE HAVE ONLY INCREASED POPS SLIGHTLY ACROSS
THE NORTH INTO THE HIGH CHANCE RANGE. THE BEST CHANCES WILL LIKELY
REMAIN OVER NORTHERN OK DURING THE OVERNIGHT HOURS AND THEN SHIFT
SOUTHEASTWARD ACROSS NE AND E OK THROUGH TOMORROW AFTERNOON.

TEMPS TOMORROW WILL BE TRICKY DEPENDING ON THE AMOUNT OF CLOUD
COVER/CONVECTION AND ANY OUTFLOW PRESENT...BUT IT APPEARS THE
SOUTHWEST QUADRANT OF THE CWA WILL REMAIN VERY HOT WITH MAXT
EXCEEDING 104 WITHIN 850MB THERMAL RIDGE. AS THE AFOREMENTIONED
VORT MAX MOVES ACROSS THE MIDWEST LATE WED THROUGH THURSDAY NIGHT
A COLD FRONT WILL DIVE SOUTH IMPACTING OK DURING THE DAY THURSDAY.
TEMPS WILL FINALLY TAKE A SIGNIFICANT DIVE BACK INTO THE MID TO
UPPER 90S BY FRIDAY AND THIS WEEKEND AS DEEP NORTHERLY FLOW
IMPACTS THE REGION BETWEEN THE RIDGE TO THE WEST AND A TROUGH
OVER THE EAST.

&&

.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK  76 100  75 100 /  40  30  20  10
HOBART OK         78 102  77 103 /  60  30  20  10
WICHITA FALLS TX  78 104  77 104 /  30  30  20  10
GAGE OK           73  99  72  99 /  50  20  10  10
PONCA CITY OK     75  98  74  97 /  30  20  20  10
DURANT OK         77 102  76 102 /  30  20  30  20

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
TX...NONE.
&&

02/25/25
Hazardous weather outlook, Aug 7, 8:35 PM CDT, 2 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE NORMAN OK
835 PM CDT TUE AUG 7 2012

OKZ004>048-050>052-TXZ083>090-081000-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
835 PM CDT TUE AUG 7 2012

THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.

.DAY ONE...TONIGHT...

THUNDERSTORM OUTLOOK...
ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED THROUGH
TONIGHT.  SEVERE STORMS NOT EXPECTED...BUT A FEW STRONG STORMS
MAY PRODUCE WIND GUSTS TO AROUND 50 MPH.

DISCUSSION...
SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE THROUGH
THIS EVENING AND INTO THE OVERNIGHT HOURS ACROSS PARTS OF
OKLAHOMA AND WESTERN NORTH TEXAS. THE SEVERE WEATHER THREAT WILL
REMAIN LOW OVERNIGHT WITH LIMITED INSTABILITY AND SHEAR...BUT A FEW
STRONG STORMS COULD PRODUCE GUSTY WINDS ALONG WITH BRIEF HEAVY RAIN
AND CLOUD TO GROUND LIGHTNING.

PROBABILITY TABLE...
VALID THROUGH 700 AM CDT WEDNESDAY AUG 8.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
              NWS NORMAN COUNTY WARNING AREA...100 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...15 PERCENT.

OTHER HAZARDOUS WEATHER...
HIGH WILDFIRE DANGER WILL PERSIST ACROSS THE REGION.

THE PERSISTENT HOT TEMPERATURES WILL ALSO INCREASE CHANCES OF HEAT
RELATED ILLNESSES...ESPECIALLY FOR THOSE PARTICIPATING IN STRENUOUS
OUTDOOR ACTIVITIES DURING THE HEAT OF THE DAY.  A HEAT ADVISORY
REMAINS IN EFFECT THROUGH 10 PM CDT THIS EVENING FOR LOCATIONS
SOUTHEAST OF A SEYMOUR TEXAS TO WATONGA OKLAHOMA TO PERRY
OKLAHOMA LINE.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...

THUNDERSTORM OUTLOOK...
THERE WILL BE A CHANCE OF THUNDERSTORMS THROUGH THURSDAY.  ALTHOUGH
ORGANIZED SEVERE WEATHER IS NOT EXPECTED...THE STRONGER STORMS WILL
BE CAPABLE OF PRODUCING STRONG AND POSSIBLY DAMAGING WIND GUSTS.

OTHER HAZARDOUS WEATHER...
WILDFIRE DANGER WILL REMAIN HIGH REGIONWIDE DUE TO SIGNIFICANT
DROUGHT CONDITIONS.

THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AROUND
5 AM WEDNESDAY.

MBS/03/II

In the hours before

Special weather statement, Aug 7, 7:16 PM CDT, 4 hours 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
716 PM CDT TUE AUG 7 2012

OKZ038-044-080100-
COTTON OK-COMANCHE OK-
716 PM CDT TUE AUG 7 2012

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN COTTON AND
SOUTHEASTERN COMANCHE COUNTIES UNTIL 800 PM CDT...

AT 713 PM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR GERONIMO...
MOVING SOUTHEAST AT 5 MPH.

HAZARDS INCLUDE...
WIND GUSTS TO 50 MPH...
BRIEF HEAVY RAIN...
FREQUENT CLOUD TO GROUND LIGHTNING...

LOCATIONS IMPACTED INCLUDE...
WALTERS...TEMPLE...GERONIMO...COOKIETOWN AND HULEN.

LAT...LON 3420 9847 3461 9857 3452 9839 3457 9817
      3417 9814
TIME...MOT...LOC 0013Z 325DEG 6KT 3450 9845
Special weather statement, Aug 7, 7:19 PM CDT, 4 hours 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
719 PM CDT TUE AUG 7 2012

OKZ011-017-018-080100-
BLAINE OK-KINGFISHER OK-MAJOR OK-
719 PM CDT TUE AUG 7 2012

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN BLAINE...CENTRAL
KINGFISHER AND SOUTHEASTERN MAJOR COUNTIES UNTIL 800 PM CDT...

AT 717 PM CDT...SCATTERED STRONG THUNDERSTORMS EXTENDED FROM
ISABELLA TO NEAR KINGFISHER AND DOVER. THE STORMS WERE
MOVING SOUTHEAST AT 15 MPH.

HAZARDS INCLUDE...
WIND GUSTS TO 50 MPH...
LOCALLY HEAVY RAIN...
FREQUENT CLOUD TO GROUND LIGHTNING...

LOCATIONS IMPACTED INCLUDE...
KINGFISHER...FAIRVIEW...OKEENE...DOVER...HITCHCOCK...LOYAL...
ISABELLA...HOMESTEAD...SOUTHARD AND LACEY.

LAT...LON 3598 9771 3573 9770 3604 9855 3634 9847
TIME...MOT...LOC 0017Z 321DEG 38KT 3625 9841 3586 9783
Special weather statement, Aug 7, 7:29 PM CDT, 3 hours 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
729 PM CDT TUE AUG 7 2012

OKZ010-080115-
WOODWARD OK-
729 PM CDT TUE AUG 7 2012

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN WOODWARD COUNTY
UNTIL 815 PM CDT...

AT 726 PM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR MOORELAND...
MOVING SOUTHEAST AT 15 MPH.

HAZARDS INCLUDE...
HAIL UP TO ONE-HALF INCH DIAMETER...
WIND GUSTS TO 50 MPH...
FREQUENT CLOUD TO GROUND LIGHTNING...

LOCATIONS IMPACTED INCLUDE...
MOORELAND AND QUINLAN.

LAT...LON 3647 9896 3642 9896 3616 9901 3617 9904
      3630 9929 3649 9918
TIME...MOT...LOC 0026Z 294DEG 11KT 3639 9916
Special weather statement, Aug 7, 9:04 PM CDT, 2 hours 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
904 PM CDT TUE AUG 7 2012

TXZ085-086-080245-
WICHITA TX-WILBARGER TX-
904 PM CDT TUE AUG 7 2012

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN WICHITA AND
SOUTHEASTERN WILBARGER COUNTIES UNTIL 945 PM CDT...

AT 901 PM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR ELECTRA...
MOVING SOUTHWEST AT 10 MPH.

HAZARDS INCLUDE...
WIND GUSTS TO 40 MPH...

LOCATIONS IMPACTED INCLUDE...
ELECTRA...GRAYBACK...HARROLD AND HAYNESVILLE.

LAT...LON 3396 9927 3421 9899 3411 9876 3383 9900
TIME...MOT...LOC 0201Z 42DEG 11KT 3405 9898
Local storm report, Aug 7, 10:24 PM CDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
1024 PM CDT TUE AUG 07 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0701 PM     TSTM WND DMG     LAWTON                  34.60N 98.42W
08/07/2012                   COMANCHE           OK   LAW ENFORCEMENT

            NW 112TH/NW CACHE RD ROOF DAMAGE/WINDOWS BLOWN OUT.

0701 PM     TSTM WND DMG     LAWTON                  34.60N 98.42W
08/07/2012                   COMANCHE           OK   LAW ENFORCEMENT

            NW 112TH/NW CACHE RD 5-6 PWR POLES DOWN.

&&

DW
Special weather statement, Aug 7, 11:23 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
1123 PM CDT TUE AUG 7 2012

OKZ033-036-TXZ083-080515-
HARMON OK-JACKSON OK-HARDEMAN TX-
1123 PM CDT TUE AUG 7 2012

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN HARMON...
SOUTHWESTERN JACKSON AND NORTHWESTERN HARDEMAN COUNTIES UNTIL 1215
AM CDT...

AT 1118 PM CDT...STRONG THUNDERSTORMS WERE ALONG A LINE EXTENDING
FROM DUKE TO 7 MILES WEST OF ELDORADO TO 6 MILES NORTHEAST OF
KIRKLAND...MOVING SOUTHEAST AT 15 MPH.

HAZARDS INCLUDE...
WIND GUSTS TO 50 MPH...
FREQUENT CLOUD TO GROUND LIGHTNING...

LOCATIONS IMPACTED INCLUDE...
QUANAH...OLUSTEE...ELDORADO...DUKE AND GOODLETT.

LAT...LON 3450 10000 3454 9981 3473 9957 3473 9953
      3459 9935 3438 9951 3418 9992 3420 9995
      3429 10000
TIME...MOT...LOC 0418Z 322DEG 14KT 3465 9958 3449 9978 3446 9999

11

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 7, 7:16 PM CDTSpecial Weather StatementOUNCotton44 min
Aug 7, 7:19 PM CDTSpecial Weather StatementOUNKingfisher41 min
Aug 7, 7:29 PM CDTSpecial Weather StatementOUNWoodward46 min
Aug 7, 11:56 PM CDTSpecial Weather StatementOUNComanche, Tillman49 min
Aug 8, 12:07 AM CDTSpecial Weather StatementOUNTillman53 min
Aug 8, 2:04 AM CDTSpecial Weather StatementOUNComanche, Greer, Jackson, Kiowa, Washita56 min
Aug 8, 12:29 PM CDTSpecial Weather StatementOUNAtoka31 min
Aug 8, 5:03 PM CDTSevere Thunderstorm WarningOUNPottawatomie42 min
Aug 8, 5:41 PM CDTSpecial Weather StatementOUNSeminole34 min
Aug 8, 6:16 PM CDTSpecial Weather StatementOUNAtoka44 min
Aug 8, 6:21 PM CDTSevere Thunderstorm WarningOUNAtoka, Coal39 min
Aug 8, 6:54 PM CDTSpecial Weather StatementOUNAtoka51 min
Aug 7, 7:15 PM CDTSpecial Weather StatementOUNClay45 min
Aug 7, 9:04 PM CDTSpecial Weather StatementOUNWilbarger41 min
Aug 8, 12:56 AM CDTSpecial Weather StatementOUNArcher, Baylor, Knox, Wichita49 min

Nearby

Special Weather Statements in Oklahoma, 2012Special Weather Statements in Texas, 2012Every special weather statement in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.